Medical Questions > Womens Health > Birth Control Forum

YAZ side affects or STD?

OK - I know this is the womens section, but I have to ask a question.

My girl has been on YAZ for a few months now, and the past month or two she's had a major irritation inside her vagina, more notable during sex, and when wiping. It's become dry a few times, and very irritated. She claims its like a burning sensation and has ruined sex for her more than once as a result.

She went to the Dr who said it looked irritated and put her on a medicine for a bacterial infection which she's had before (mainly when she was taking anti-biotics). She thought the problem got better with the medicine, but after a week or so when we gave sex a go again, she still had the burning pain. This has lasted about a month or so.

She went back and had an STD test. The swab or sample of the irritated area showed no signs of anything, although a blood test showed signs of Herpes 1 antibodies. She has in the past 6 months had a cold sore on her mouth, which to my understanding would cause those antibodies to show up anyway. But the Dr is putting her on VALTREX to see if by chance it clears the problem down there.

My questions to you ladies are:

1. Have any of you had this side affect from YAZ? I've read that some people reporting definate dryness as a side affect, but not irritation that burned from what I've seen.

2. Wouldnt a direct test from the irritated area show positive of the STD if it was HERPES 1 in that area or something else?

3. Wouldnt her blood tests show positive for Herpes 1 if she has had cold sores on her lip in the past 5 months?

Thanks...

Worried...
Did you find this post helpful?
|

User Profile
replied June 26th, 2008
Doctor
1. Vaginal irritation could be a side effect from the YAZ but any vaginal infection should be excluded first.
2. If she had Herpes infection in the vagina, direct test (detection of the antigen or viral DNA) from the affected area would be positive.
3. Blood tests for Herpes would be positive if she had Herpes infection on her lips 5 months ago. Blood tests can't give us information about the infection location.
|
Did you find this post helpful?

replied January 7th, 2009
I know exactly how she feels!
ive been on yaz for a year and the last few months Ive had the exact same symptoms I got every possible test they all were negative. Ive been to the doctor six times and they thought I had bacterial Vaginosis but by the time I got to the appointment my symptoms would subside so they gave me antibotics anyway. well after 2 different antibotics and 4 hours Of throwing up and a rash realized that it wasn't and gave me a topical estrogen saying I was lacking it while I was on my white pills. 1 noticed that the symptoms would happen monthly on or around my period was the worst times It doesn't seem to be helping yet but it hasn't been long. I've never had an std or herpes so I don't think that was a problem If this doesn't work lm getting off Yaz because I'm losing my mind. tell me how it went If anyone has anymore info I would appreciate it.
Thanks
Justfancy
|
Did you find this post helpful?

replied January 7th, 2009
Extremely eHealthy
I am on yaz as well but have not had problems..though many women who go on birth control do have side effects such as a lower libido(sex drive) and dryness in the vagina..which would cause irritation if you attempt to have sex and there isn't enough lube..very uncomfortable..a simple solution to this is to invest in some ky, however..if she showed signs of herpes and was tested for herpes and came up positive then you definitely need to use protection for sure, herpes is a virus and not curable only treatable so make sure you are well protected if she does indeed have herpes(which it sounds like it if she was prescribed valtrex)
|
Did you find this post helpful?

replied March 28th, 2009
yaz
i have been on yaz for a few months and ever since i started i have had those symptoms plus a cottage cheese like discharge...i thought it could be a yeast infection but itching and burning only occurs during and after sex...i talked to a friend and she told me that one of her friends that was taking yaz had the same problem so she stopped taking it and then she was fine...i still havent seen the doctor though...im pretty sure its the pill by now though
|
Did you find this post helpful?

replied November 6th, 2009
painful sex
oh my gosh i cant believe there's someone else out there like me! I have the exact same issue as your gf. It started when I was 17, and i started taking yaz at 16, and im 21 now and still cant have sex because of the rawness and pain. and by the way, lube doesnt work, it just stings like crazy because my skin is so raw. ive been to 5 different doctors and have had every test imaginable. i went to a new doctor today and she said its probably the yaz....it took 4 years for someone to think about changing my birth control. i just got a prescription to lo estrin 24 but i havent started it yet. im so excited to see if it works, im only 21, try having a relationship when you cant have sex.
|
Did you find this post helpful?

replied November 11th, 2009
Yaz
Oh my gosh YES. I have never had a "herpes" diagnosis and I've never had a herpes outbreak. I'm 31 years old and I have had the SAME partner for many years. I got the worst (and first) painful cold sore on my mouth/lip and the doc insisted it is because I had latent herpes. I stopped taking this med because it gave me MANY other weird side effects (all ignored by doctors). So just so you know you're not crazy! It happened to me. Once off the meds, ( 1 yr) I have not had another outbreak like that.
|
Did you find this post helpful?

replied November 23rd, 2009
Yes... Ever since I've been on YAZ I have had vaginal burning during intercourse... It starts straight away and only seems to burn on the outside. After sex the burning stays for a few hours. I also find I need to pee straight after even if I didn't need to before sex and it's very difficult because it makes the burning and stinging even worse.
|
Did you find this post helpful?

replied March 10th, 2011
Had Yaz and now suffer from vaginal dryness and pain
I used YAZ for only 3 months 3 years ago for acne, and have suffered from vaginal dryness and had burning sensation during intercourse ever since. (I am now 26.) I haven't been on any birth control since then. Intercourse was just not possible, I felt dry, itchy and raw down there(I couldn't even wear jeans). I had myself tested for STD, culture test, as well as hormone panel. It all came back normal. I got tested for yeast infection, it came back normal. But the doctor only used PH paper, research says PH paper sometime can not correctly detect the yeast. I tried homeopathic methods to stop the pain. I also went to a specialist, he told me I now have secondary provoked vestibulodynia with pudendal nerve entrapment from all the scratching and irritation. His suggestion was to try physical therapy, and worst case---surgery. He said the itching was caused by over grown nerve endings provoked by extending periods of irritation around the vagina tissue. Long story short, I believe it's hormonal and I wanted to exhaust all the other methods first before resorting to surgery. Currently, I'm trying Fem Dophilus, it's a probiotic that helps to restore healthy vagina's natural flora. Not sure if it will help but it had great reviews. It's for anyone that has chronic yeast infection and bacterial vaginosis. If it doesn't treat my problem, at the most, it will just regulate my digestive system. I also started eating healthy and eat lots of vegetable and fruits and drink lots of water to balance my overall health. I will update on if the probiotic had helped.
|
Did you find this post helpful?

replied January 18th, 2012
I have been on YAZ for 2 years now and I have had the burning during and after sex for a year and a half now. I have dryness down there too, and it burns for hours after sex. I went to the doctor and she said to tell my partner to use un-scented soap, well that worked for only 1 time with no burning. KY helps a little but I'm only 18, i shouldn't have to use that stuff. it is so embarrassing to be this young and feel like you can't have sex because it hurts so much! Im going to the doctor in a week, and I'm telling her that i want off YAZ! i want a normal sex life back.....
|
Did you find this post helpful?

replied December 4th, 2014
This is so crazy that I'm just now finding someone with the exact same story.

Started Yaz for acne, got vaginal dryness and unusual discharge, and lube didn't help during intercourse.

Later experienced severe itching and then burning while urinating. Got tested and was positive for Herpes 1 but in the vaginal area. My partner ended up positive for herpes 1 but only has symptoms in the mouth and nose.

Vaginal dryness makes it more susceptible to infections I've read and I also think perhaps more easy to catch when in contact with herpes virus.
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...